Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Apr 28, 2021, 6:47 AM CDT for Shackelford County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 6:47 AM CDT (11:47 UTC)
- Expired
- Apr 28, 2021, 7:15 AM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 9 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
349
WWUS84 KSJT 281147
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
647 AM CDT Wed Apr 28 2021
TXZ114-128-281215-
Shackelford TX-Callahan TX-
647 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND EASTERN
SHACKELFORD COUNTIES UNTIL 715 AM CDT...
At 646 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moran, or 14 miles northwest of Cisco, moving east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Callahan and eastern Shackelford Counties, including the following
locations... Us-180 Near The Shackelford-Stephens County Line and I-
20 Near The Callahan-Eastland County Line.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3252 9909 3251 9911 3235 9911 3233 9935
3285 9929 3289 9910
TIME...MOT...LOC 1146Z 258DEG 37KT 3255 9914
$$
DanielsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 6:24 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 28, 6:24 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 624 AM CDT Wed Apr 28 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 415 AM CDT Wed Apr 28 2021 Storm complex continued to move across the Big Country early this morning. A dryline extended from west of Midland to east of Fort Stockton, with a line of showers and thunderstorms east of it, from Garden City to Iraan to north of Dryden. The atmosphere was moist and unstable with strong shear...with a tornado watch until 10 AM for the Big Country. Much of West Central Texas remains under a slight risk of severe thunderstorms today. An upper low west of El Paso will continue to move eastward today, providing lift to the region. A dry line will also extend from Colorado City to Big Lake to Ozona in the afternoon and evening. While most of the convective models indicate storms in the Big Country to weaken this morning, with additional storms will be developing mid afternoon along the cold front. As the front moves south this evening isolated/scattered thunderstorms are possible along and east of the dryline. Storms developing off mountains in N. Mexico are also expected to move northeast into the Hill country this evening, with storms likely along and east of Sonora to Brady to San Saba line. Large hail and damaging winds will be the main threats today, but isolated tornados will again be possible. Locally heavy rainfall is possible this evening, especially from Junction to Brady and San Saba where 1 to 3 inches are possible. && .LONG TERM... (Thursday through Tuesday) Issued at 415 AM CDT Wed Apr 28 2021 The medium range models are now in better agreement and have slowed down the progression of the upper low considerably. The GFS and ECMWF show the upper low near El Paso Thursday morning and track it south into northern Mexico on Friday. Both models then lift the low slowly northeast across the Northwest Hill Country early Sunday morning, and then across North Central Texas Sunday afternoon. Temperatures will be considerably cooler Thursday and Friday, with highs mainly in the low to mid 70s, although temperatures may not get out of the upper 60s across the Big Country on Thursday. Proximity of the upper low will also keep rain chances over the area through Saturday evening, with the best coverage behind the cold front Thursday into Thursday night and then near the upper low as it tracks across the area Saturday. Highest rain totals are expected over southeast counties where upwards of an inch of precipitation is possible, with lower amounts between 1/4 and 1/2 inch elsewhere. Dry and much warmer temperatures return Sunday into Monday, with highs in the upper 80s and lower 90s. A weak cold front is expected next Tuesday, dropping temperatures back into the 80s through mid week. No precipitation is expected with the front. && .AVIATION... (12Z TAFS) Issued at 609 AM CDT Wed Apr 28 2021 KABI will be affected by showers and thunderstorms with heavy rain through 13Z, then lighter showers through 14Z. Light rain and fog affecting KSJT should also weaken midmorning. IFR ceilings and visibilities at the terminals should improve to MVFR as the storms move northeast. MVFR ceilings across the rest of the terminals should improve to VFR by noon, except KBBD and KJCT which may extend into the afternoon. Another round of thunderstorms is possible in the afternoon amd afternoon...at KABI, and in the evening at KSOA, KJCT and KBBD. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 58 69 53 / 60 60 50 50 San Angelo 88 58 73 53 / 50 50 40 30 Junction 86 59 77 55 / 50 80 30 20 Brownwood 83 60 72 55 / 70 80 50 40 Sweetwater 83 57 67 52 / 40 50 50 40 Ozona 86 58 74 54 / 40 40 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...04
Hazardous weather outlook, Apr 28, 5:49 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 549 AM CDT Wed Apr 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 549 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A slight risk of severe thunderstorms will continue across West Central Texas today and tonight. Large hail, damaging winds and localized flooding are the main threats. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 28, 4:28 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
428 AM CDT Wed Apr 28 2021
TXZ054-064-065-281015-
Nolan TX-Coke TX-Sterling TX-
428 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE...STERLING AND
SOUTHWESTERN NOLAN COUNTIES UNTIL 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Sterling City, moving northeast at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sterling City around 440 AM CDT.
Silver around 510 AM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 158 And Ranch Road 2059.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3192 10126 3209 10105 3208 10067 3220 10066
3195 10047 3155 10119 3156 10127
TIME...MOT...LOC 0927Z 230DEG 38KT 3177 10112
DanielsSpecial weather statement, Apr 28, 4:57 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
457 AM CDT Wed Apr 28 2021
TXZ064-071-072-281045-
Irion TX-Tom Green TX-Sterling TX-
457 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STERLING...NORTHWESTERN
TOM GREEN AND NORTHWESTERN IRION COUNTIES UNTIL 545 AM CDT...
At 457 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Barnhart, or 19 miles northeast of Big Lake, moving
northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Water Valley and Broome around 545 AM CDT.
Other locations impacted by this storm include Us-87 Near The Coke-
Tom Green County Line.
LAT...LON 3167 10127 3190 10107 3175 10082 3170 10083
3170 10074 3161 10060 3128 10127
TIME...MOT...LOC 0957Z 234DEG 38KT 3139 10124
DanielsSpecial weather statement, Apr 28, 5:03 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
503 AM CDT Wed Apr 28 2021
TXZ054-065-127-281045-
Nolan TX-Coke TX-Taylor TX-
503 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COKE...NOLAN AND
WEST CENTRAL TAYLOR COUNTIES UNTIL 545 AM CDT...
At 503 AM CDT, Doppler radar was tracking a strong thunderstorm over
Silver, or 16 miles northwest of Robert Lee, moving northeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maryneal around 535 AM CDT.
Nolan around 545 AM CDT.
Other locations impacted by this storm include Camp Butman, The
Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater, The
Intersection Of Ranch Road 608 And Highway 147 and Camp Boothe Oaks.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3244 10027 3235 10007 3193 10057 3208 10078
3209 10066 3234 10067 3253 10056
TIME...MOT...LOC 1003Z 232DEG 28KT 3208 10066
DanielsSpecial weather statement, Apr 28, 6:04 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
604 AM CDT Wed Apr 28 2021
TXZ113-114-127-128-281145-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
604 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN...SOUTHEASTERN
JONES...SHACKELFORD AND NORTHEASTERN TAYLOR COUNTIES UNTIL 645 AM
CDT...
At 604 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hamby, or near Abilene, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Clyde around 610 AM CDT.
Albany around 645 AM CDT.
Other locations impacted by this storm include Impact, Lake Fort
Phantom Hill, Mccarty Lake, Us-283 Near The Callahan-
Shackelford County Line and Kirby Lake.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3291 9919 3251 9910 3251 9911 3247 9911
3218 9974 3265 9978
TIME...MOT...LOC 1104Z 233DEG 36KT 3245 9963
DanielsSpecial weather statement, Apr 28, 6:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
647 AM CDT Wed Apr 28 2021
TXZ114-128-281215-
Shackelford TX-Callahan TX-
647 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND EASTERN
SHACKELFORD COUNTIES UNTIL 715 AM CDT...
At 646 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moran, or 14 miles northwest of Cisco, moving east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Callahan and eastern Shackelford Counties, including the following
locations... Us-180 Near The Shackelford-Stephens County Line and I-
20 Near The Callahan-Eastland County Line.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3252 9909 3251 9911 3235 9911 3233 9935
3285 9929 3289 9910
TIME...MOT...LOC 1146Z 258DEG 37KT 3255 9914
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | SJT | Fisher | 58 min |
| Apr 27, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
| Apr 27, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 63 min |
| Apr 27, 7:33 PM CDT | Areal Flood Advisory | SJT | Fisher | 117 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 27, 8:27 PM CDT | Tornado Warning | SJT | Fisher | 33 min |
| Apr 27, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 61 min |
| Apr 27, 8:34 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| Apr 27, 8:46 PM CDT | Tornado Warning | SJT | Nolan | 44 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 66 min |
| Apr 27, 8:56 PM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| Apr 27, 9:12 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Apr 27, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 27, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Apr 27, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 67 min |
| Apr 27, 10:01 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 28, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 61 min |
| Apr 28, 2:32 AM CDT | Tornado Warning | SJT | Jones | 28 min |
| Apr 28, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 63 min |
| Apr 28, 3:49 AM CDT | Tornado Warning | SJT | Shackelford | 26 min |
| Apr 28, 3:51 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 24 min |
| Apr 28, 4:18 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Apr 28, 4:28 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 47 min |
| Apr 28, 4:57 AM CDT | Special Weather Statement | SJT | Sterling | 48 min |
| Apr 28, 5:03 AM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| Apr 28, 5:12 AM CDT | Areal Flood Advisory | SJT | Nolan | 107 min |
| Apr 28, 5:34 AM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| Apr 28, 6:04 AM CDT | Special Weather Statement | SJT | Shackelford | 41 min |
| Apr 28, 6:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 28, 6:39 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Apr 28, 9:27 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| Apr 28, 2:52 PM CDT | Special Weather Statement | SJT | Runnels | 38 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 44 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 38 min |
| Apr 28, 4:24 PM CDT | Special Weather Statement | SJT | Brown | 36 min |
| Apr 28, 6:10 PM CDT | Special Weather Statement | SJT | Brown | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.